Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 26, NWS Lake Charles, LA

April 19, 2016Hardin County, Texas

NWS Lake Charles, LA issued this flash flood warning at Apr 19, 2016, 4:42 PM CDT for Hardin County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Apr 19, 2016, 8:45 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Hardin County, TX

The radar

The Houston radar (KHGX), 107 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WGUS54 KLCH 192142
FFWLCH
TXC199-200145-
/O.NEW.KLCH.FF.W.0026.160419T2142Z-160420T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 845 PM CDT

* AT 439 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN AROUND BATSON TO WEST OF LUMBERTON. FLASH FLOODING
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SARATOGA...BATSON...AND AREAS BETWEEN KOUNTZE AND SOUR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3041 9470 3046 9421 3022 9414 3011 9453
      3011 9460

$$

TINGLER
1 follow-up statement
711 
WGUS74 KLCH 192256
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT TUE APR 19 2016

TXC199-200145-
/O.CON.KLCH.FF.W.0026.000000T0000Z-160420T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-
556 PM CDT TUE APR 19 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
CENTRAL HARDIN COUNTY...

AT 552 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA HAVE DISSIPATED...HOWEVER 2 TO 4
INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME ON ALREADY SATURATED
GROUND. BLACK CREEK NORTH OF SOUR LAKE AND PINE ISLAND BAYOU NEAR
BATSON WILL CONTINUE TO RISE OVER THE NEXT FEW HOURS AS RAINFALL
DRAINS INTO THESE BASINS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SARATOGA AND BATSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3036 9468 3037 9433 3021 9420 3017 9462

$$

TINGLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:39 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 19, 4:39 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 PM CDT TUE APR 19 2016

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE OVER PARTS
OF INTERIOR EAST TEXAS AND WEST CENTRAL LOUISIANA. RAINFALL
AMOUNTS HAVE GENERALLY NOT BEEN TOO BAD GIVEN THE SCATTERED NATURE
AND RELATIVELY GOOD MOVEMENT...BUT THERE ARE A FEW POCKETS OF
ENHANCED TOTALS WHERE BOTH DEEPER AND SLOWER MOVING TSTMS ARE
OCCURRING. WHILE THIS CONVECTION TO SOME DEGREE IS BEING AIDED BY
AN APPROACHING SUBTLE IMPULSE EVIDENT IN WATER VAPOR IMAGERY...WAA
AND DIURNAL INSTABILITY IS ALSO PLAYING A ROLE. EXPECT THIS
ACTIVITY TO CONTINUE INTO AT LEAST EARLY EVENING...BUT EVENTUALLY
WANE WITH THE LOSS OF INSTABILITY AND THE PASSAGE OF THE SHORTWAVE
TROF AXIS.

FCST CONFIDENCE IN TERMS OF CONVECTIVE EVOLUTION NOT REAL HIGH
FOR TOMORROW...THOUGH THERE IS SOME CONSENSUS IN BOTH GLOBAL AND
HIGH RESOLUTION GUIDANCE FOR ISOLATED TO SCATTERED AREAWIDE
MORNING ACTIVITY...FOLLOWED BY A MORE ORGANIZED CONVECTIVE COMPLEX
ENTERING EAST TX/WRN LA IN THE AFTERNOON. SHOULD CONFIDENCE
INCREASE IN THIS COMING TO FRUITION...THEN A FLASH FLOOD WATCH
MAY BE REQUIRED AGAIN AS CONVECTION WILL BE CAPABLE OF HIGH
RAINFALL RATES.

UPPER LOW OUT WEST PROGGED TO CONTINUE SLOWLY EWD...OPENING INTO
MORE OF A TROF ON THU AS IT TRAVERSES THE MID MS RIVER VALLEY AND
SENDS A WEAK FRONT THROUGH THE AREA LATE THU NIGHT INTO FRI. GOOD
CHANCE OF AREAWIDE SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG
THE FRONT...WITH SMALL RAIN CHANCES LINGERING INTO EARLY FRI UNTIL
DRIER AIR FILTERS IN FROM THE NORTH. WEEKEND LOOKS NICE WITH
POST FRONTAL RIDGE YIELDING CLEAR AND COOL NIGHTS AND SUNNY AND
WARM AFTERNOONS. JUST HAVE TO GET THROUGH THE NEXT TWO DAYS FIRST.

13

&&

.MARINE...
A LIGHT TO MODEST ONSHORE FLOW WILL CONTINUE FOR THE NEXT FEW DAYS
AS THE NORTHWEST GULF COAST REGION REMAINS BETWEEN HIGH PRESSURE
TO THE EAST AND LOW PRESSURE OVER THE PLAINS. GOOD RAIN CHANCES
WILL CONTINUE UNTIL A COOL FRONT MOVES THROUGH THE COASTAL WATERS
LATE THURSDAY NIGHT INTO EARLY FRIDAY...BRINGING DRIER WEATHER AND A
BRIEF BOUT OF LIGHT OFFSHORE FLOW AS HIGH PRESSURE MOVES IN BEHIND
THE FRONT. SOUTH WINDS RETURN ON SATURDAY AS THE HIGH SHIFTS OFF
TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  77  64  78 /  40  70  50  70
LCH  67  78  68  79 /  30  60  50  70
LFT  67  80  67  80 /  30  40  30  60
BPT  67  79  67  80 /  30  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...04
Hazardous weather outlook, Apr 19, 4:25 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 AM CDT TUE APR 19 2016

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-200930-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
425 AM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RAINS HAVE TAPERED OFF THIS MORNING AS THE ATMOSPHERE TAKES A
BREATHER. LOOKING FOR STORMS TO REDEVELOP LATE THIS MORNING INTO
THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STORM ACTIVITY ENDING LATE THURSDAY INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
STRONGER STORMS TODAY MAY PRODUCE FLASH FLOODING.

GMZ430-432-450-452-455-470-472-475-200930-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
425 AM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS TO DIMINISH THIS MORNING BUT CHANCES FOR STORMS TO
CONTINUE. STORMS EXPECTED DURING THE LATE MORNING TO AFTERNOON
TIMEFRAME. CLOUD TO WATER LIGHTNING AND GUSTY WINDS WILL
ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STORM ACTIVITY ENDING LATE THURSDAY INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:39 PM CDTAreal Flood WarningLCHOrange12 hr
Apr 18, 8:14 PM CDTAreal Flood WarningLCHJasper, Newton12 hr
Apr 18, 10:18 PM CDTCoastal Flood WarningLCH9 hr
Apr 19, 7:32 AM CDTAreal Flood WarningLCHOrange6 hr
Apr 19, 1:16 PM CDTAreal Flood WarningLCHOrange24 hr
Apr 19, 3:40 PM CDTFlash Flood WarningLCHJasper, Newton3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.